Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Have numbness in lip, tongue, thumb and foot. Have stroke like symptoms. Taking Nadolol. Having dull headache. Help?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2305 Questions
I have numbness down right side in my lip, tongue, thumb and foot with definite muscular weakness causing my right leg to collapse easily. I have no stroke symptoms and have been told this is a type of migraine.I am taking 40mgms of
Nadolol one tablet each day which I thought had controlled it but today it has come back as bad as it was before. What else should I be doing about this? It leaves me with a dull headache afterwards.
Posted Fri, 11 Oct 2013 in Brain and Spine
Answered by Dr. Prasad 8 hours later
Brief Answer:
Continue medications...

Detailed Answer:

Yes acephagic or silent migraine is a variant of migraine where sensory symptoms of aura are more predominant then actual headache. I usually perform basic tests including CT/MRI scans to rule out other possibilities before concluding this condition as migraine. I hope you have gone through those tests.

Now, what you have had is a breakthrough migraine. As migraine episodes are precipitated with external factors, this is not abnormal. All you need to do is optimize your current life style. Make a habit to sleep and eat at regular intervals. And do not stop medications.
Besides that, I would consider elevating the dose of nadolol (to say 80mg a day) if more attacks of migraine occur. Else frankly you need not do anything other than optimizing what you been doing until now.

Hope this information suffices. Let me know if you need clarifications.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor